# SDR AALA202007139002

- Difficulty date: July 10, 2020
- Submitted: July 13, 2020
- Operation: Air carrier
- Aircraft: N139AN
- Make and model: Airbus A321-231
- Aircraft serial: 6687
- Aircraft time: 15,541 hours, 5,886 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A, O

## Discrepancy

AIRCRAFT WAS GROUNDED: CLIMBING THRU 15000 FIRST OFFICERS WINDSHIELD SHATTERED DUE TO A BIRD STRIKE. AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO SFO WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT. MAINTENANCE FOUND NO EVIDENCE OF A BIRD STRIKE, SUSPECTED WINDOW HEAT ISSUE. THE WINDSHIELD (AALA202007139002) AND WINDOW HEAT COMPUTER (AALA202007139012) WERE REPLACED WITH A SATISFACTORY OPERATIONAL CHECK PER TASK CARD 56-94-01 AND AMM 30-42-34.
